MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP110RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: unknown.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with a 300cc artoura breast tissue expander and experienced postoperative right-sided deflation.The patient underwent a revision surgery on (b)(6) 2020.Upon explantation, the deflation was observed.As this time of report, the reason for the revision surgery is unknown.Multiple follow-ups were made to obtain additional information.However, no response has been received.If additional information becomes available in the future, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On 11-sep-2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Mentor received additional information regarding the patient's demographics.The patient initials are (b)(6), the patient's dob is (b)(6) 1989, and the patient's age at the time of event is 31.The relevant fields have been updated.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the investigation on the suspected medical device was completed.Investigation summary: during visual evaluation of the device, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, and it revealed a tear at the juncture of the shell and injection dome.Microscopic examination was performed, and the cause of the rupture could not be identified.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6), 2022, the device evaluation was updated.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed and it revealed a tear at the juncture of the shell and injection dome.A microscopic re-examination was performed, and the cause of the rupture is reasonable to suspect instrument damage.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key10479733
Report Number1645337-2020-10885
Device Sequence Number2719185
Product Code LCJ
UDI-Device Identifier00081317009450
UDI-Public00081317009450
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2021
Device Model NumberTEXP110RH
Device Catalogue NumberTEXP110RH
Device Lot Number7454842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/11/2020
10/02/2020
06/28/2022
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/28/2020
10/05/2020
06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale